advertisement
Question
Posted by: Mommy | 2009/10/21

Mirena: dizziness a possible side-effect

I had the Mirena fitted in March 2007 and had no side effects and my menstruation stopped after about 3 months. This year I started to get extreme dizzy spells - the earth turns and I start to throw up. I also feel disoriented for days afterwards. I went to 3 different ENT' s and already had numerous tests done: MRI, hearing, balance, blood, etc. I have googled dizziness with Mirena and a lot of complaints came up. My gynea got very irritated with me when I asked him about it and refused to believe that there can be any connection. The last 3 months I have these dizzy-attacks almost exactly the same time of the month - can it be that it is cycle-related? The last ENT suggested that it maybe the start of Menierre' s disease and prescribed Cortizone plus Antiviral medication to use when I have these attacks. The cortizone definitely lessens the unslaught of the attack, but I still fee depressed and helpless with this illness, because I still do not feel sure that this is indeed Menierre' s. What if it is something that has been missed? Any help or suggestions will be appreciated. I am a mom of 2 toddlers and also work fulltime. I am very active and healthy, but this thing is really getting my under.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I don't think, from the severity of your symptoms that it would be related to the Mirena. Also the fact that you had the Mirena for a long time before your problem started makes it unlikely. There seems to be a response to the cortisone, so I would take advice from the ENT people.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: gynaedoc | 2009/10/25

I don't think, from the severity of your symptoms that it would be related to the Mirena. Also the fact that you had the Mirena for a long time before your problem started makes it unlikely. There seems to be a response to the cortisone, so I would take advice from the ENT people.

Best wishes

Reply to gynaedoc
Posted by: gynaedoc | 2009/10/25

I don't think, from the severity of your symptoms that it would be related to the Mirena. Also the fact that you had the Mirena for a long time before your problem started makes it unlikely. There seems to be a response to the cortisone, so I would take advice from the ENT people.

Best wishes

Reply to gynaedoc
Posted by: gynaedoc | 2009/10/25

I don't think, from the severity of your symptoms that it would be related to the Mirena. Also the fact that you had the Mirena for a long time before your problem started makes it unlikely. There seems to be a response to the cortisone, so I would take advice from the ENT people.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement